I have just started treatment and have questions…
I have started ART (raltegravir and Truvada) having a CD4 of 700.
Do you know what it will happen with my CD4? Will it remain the same or it will decrease? If I will have other infections will it decrease and increase again? What do I have to do to protect my liver and kidney not to be affected by toxicity of medication? Will ART cause me pain? What do I have to do to have the same life like I had it before HIV.
I have muscle pain, headache and I become weak and very worried, I sleep less What I have to do to be the same like before? I hope that they will find a cure soon and my body won’t be affected by HIV.
How are you handling being positive, do you have any support?
It is good you have started treatment (ART). Your CD4 count (marker of your immune system) is very strong. You can expect your CD4 to gradually increase (although it is at a good number already). This link explains more about CD4 increasing and calculates how much it might increase to.
As your CD4 count is strong, you are unlikely to develop any opportunistic infections. You need to keep adherent to your medication and this will keep you healthy. The i-Base guide to starting HIV treatment explains more.
You don’t need to do anything to protect your liver and kidneys. The routine monitoring form the clinic will make sure that this is okay.
HIV meds in 2016 have much fewer side effects compared to meds that were first used. Taking ART Should not cause you pain and if you are experiencing pain you should speak to your doctor. Likewise, you should speak to your doctor about your other symptoms as we cannot diagnose them.
Once your viral load is under control you can lead a full and long life like any one HIV negative. This will hopefully reduce how much you worry. Whilst there is no cure at the moment, HIV treatment is very effective but it’s also important to keep healthy in other ways such as diet and exercise.
Please let me know if you have any more questions.